Alert archive / South Carolina / Flash Flood Watches in 2017
Flash Flood Watch 1, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood watch at Apr 23, 2017, 4:02 AM EDT for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Apr 24, 2017, 12:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2017, 4:02 AM EDT (08:02 UTC)
- In effect from
- Apr 24, 2017, 12:00 AM EDT
- Expired
- Apr 25, 2017, 3:50 AM EDT
- In force
- 28 hr
- Issued by
- NWS Wilmington, NC
- Flood severity
- None
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WGUS62 KILM 230802 FFAILM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wilmington NC 402 AM EDT Sun Apr 23 2017 ...Excessive rainfall likely through Tuesday morning... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-232000- /O.NEW.KILM.FF.A.0001.170424T0400Z-170425T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 402 AM EDT Sun Apr 23 2017 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... The National Weather Service in Wilmington has issued a * Flash Flood Watch for all of southeast North Carolina and northeast South Carolina. * From late tonight through Tuesday morning * Rainfall associated with a developing low pressure system will become widespread and heavy late tonight, and persist into early Tuesday. Periods of very heavy rain will contribute to total rainfall of 3 to 6 inches, with isolated higher amounts possible. * Grounds will become saturated as periods of heavy rainfall move across the area. This has the potential to lead to flash flooding, especially in locations with poor drainage such as urban areas or in and around culverts. Excessive roadway ponding is also likely, and at times some roads may become impassable, especially if drainage ditches overflow onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 17
6 follow-up statements
189 WGUS62 KILM 231754 FFAILM Flood Watch National Weather Service Wilmington NC 154 PM EDT Sun Apr 23 2017 ...Excessive rainfall likely through Tuesday morning... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-240500- /O.CON.KILM.FF.A.0001.170424T0400Z-170425T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 154 PM EDT Sun Apr 23 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Columbus, Inland Brunswick, Inland New Hanover, Inland Pender, and Robeson. In northeast South Carolina, Coastal Georgetown, Coastal Horry, Darlington, Dillon, Florence, Inland Georgetown, Inland Horry, Marion, Marlboro, and Williamsburg. * From midnight EDT tonight through Tuesday morning * Heavy rain beginning late tonight through early Tuesday with rainfall of 3 to 7 inches expected. Isolated higher amounts are possible. * The ground will become saturated, increasing the potential for flash flooding, especially in locations with poor drainage such as urban areas or in and around culverts. Excessive roadway ponding is also likely, and at times some roads may become impassable, especially if drainage ditches overflow onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
614 WGUS62 KILM 232337 FFAILM Flood Watch National Weather Service Wilmington NC 737 PM EDT Sun Apr 23 2017 ...Excessive rainfall likely through Tuesday morning... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241200- /O.CON.KILM.FF.A.0001.170424T0400Z-170425T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 737 PM EDT Sun Apr 23 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Columbus, Inland Brunswick, Inland New Hanover, Inland Pender, and Robeson. In northeast South Carolina, Coastal Georgetown, Coastal Horry, Darlington, Dillon, Florence, Inland Georgetown, Inland Horry, Marion, Marlboro, and Williamsburg. * From midnight EDT tonight through Tuesday morning * Heavy rain beginning late tonight through early Tuesday with rainfall of 3 to 7 inches expected. Isolated higher amounts are possible. * The ground will become saturated, increasing the potential for flash flooding, especially in locations with poor drainage such as urban areas or in and around culverts. Excessive roadway ponding is also likely, and at times some roads may become impassable, especially if drainage ditches overflow onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
474 WGUS62 KILM 240756 FFAILM Flood Watch National Weather Service Wilmington NC 356 AM EDT Mon Apr 24 2017 ...Excessive rainfall likely today and tonight... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-242000- /O.CON.KILM.FF.A.0001.000000T0000Z-170425T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 356 AM EDT Mon Apr 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * All of northeast South Carolina and southeast North Carolina. * Through Tuesday morning. * Heavy rain beginning late tonight through early Tuesday with rainfall of 3 to 7 inches expected. Locally higher amounts are possible. * The ground will become saturated, increasing the potential for flash flooding, especially in locations with poor drainage such as urban areas or in and around culverts. Excessive roadway ponding is also likely, and at times some roads may become impassable, especially if drainage ditches overflow onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 17
928 WGUS62 KILM 241416 FFAILM Flood Watch National Weather Service Wilmington NC 1016 AM EDT Mon Apr 24 2017 ...Excessive rainfall likely today and tonight... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250200- /O.CON.KILM.FF.A.0001.000000T0000Z-170425T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 1016 AM EDT Mon Apr 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Columbus, Inland Brunswick, Inland New Hanover, Inland Pender, and Robeson. In northeast South Carolina, Coastal Georgetown, Coastal Horry, Darlington, Dillon, Florence, Inland Georgetown, Inland Horry, Marion, Marlboro, and Williamsburg. * Through Tuesday morning * Heavy rain beginning today and tonight with rainfall of 3 to 7 inches expected. Locally higher amounts are possible. * The ground will become saturated, increasing the potential for flash flooding, especially in locations with poor drainage such as urban areas or in and around culverts. Excessive roadway ponding is also likely, and at times some roads may become impassable, especially if drainage ditches overflow onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
170 WGUS62 KILM 250156 FFAILM Flood Watch National Weather Service Wilmington NC 956 PM EDT Mon Apr 24 2017 ...Excessive rainfall possible overnight... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251200- /O.CON.KILM.FF.A.0001.000000T0000Z-170425T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 956 PM EDT Mon Apr 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... The Flash Flood Watch continues for * Portions of southeast North Carolina and northeast South Carolina, including the following areas, in southeast North Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, Coastal Pender, Columbus, Inland Brunswick, Inland New Hanover, Inland Pender, and Robeson. In northeast South Carolina, Coastal Georgetown, Coastal Horry, Darlington, Dillon, Florence, Inland Georgetown, Inland Horry, Marion, Marlboro, and Williamsburg. * Until 8 AM EDT Tuesday * An additional 1 to 2 inches of rain are possible overnight. Locally higher amounts are possible. * Saturated ground has increased the potential for flash flooding, especially in locations with poor drainage such as urban areas or in and around culverts. Excessive roadway ponding is also possible, and at times some roads may become impassable, especially if drainage ditches overflow onto roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
436 WGUS62 KILM 250750 FFAILM Flood Watch National Weather Service Wilmington NC 350 AM EDT Tue Apr 25 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250900- /O.CAN.KILM.FF.A.0001.000000T0000Z-170425T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 350 AM EDT Tue Apr 25 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for southeast North Carolina and northeast South Carolina has been cancelled. Showers will linger this morning and a few more are expected to redevelop during the afternoon, but should not be heavy enough or widespread enough to induce further flooding. Remain alert for high water on roadways and in poor drainage areas. $$ 17
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood watch went out at Apr 23, 1:43 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 1:43 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 143 AM EDT Sun Apr 23 2017 .SYNOPSIS... A slow moving cold front will sink south into North Carolina late tonight before stalling near the state line. A complex storm system will develop along this boundary and bring heavy rainfall and potentially strong to severe thunderstorms Sunday through Monday night. This system will lift away from the area Tuesday with a return to seasonable and dry weather by Wednesday. && .NEAR TERM /THROUGH TODAY/... As of 845 PM Saturday...Skies are mainly clear over the CWA this evening as all convection has faded with the setting sun. As mentioned below though, scattered showers may still develop overnight as a front drops south to the forecast area. No changes to the forecast made with the latest update. Relevant portion of previous discussion from this afternoon follows: A surface cold front across southern Virginia is dropping southward, pulled southward by low pressure developing across Georgia and eastern Alabama. This boundary should dip into the Lumberton area around 2 AM and may sink as far south as Lake City, Conway, Oak Island and Southport by sunrise Sunday morning. Although deep moisture is lacking, enough low-level moisture will exist near the top of the shallow frontal inversion with steep lapse rates aloft that scattered showers may develop late tonight. PoPs as high as 30- 40 percent across SE North Carolina dip below 20 percent along the Santee River in South Carolina. Compared to the past few days Sunday should run significantly cooler as the front wavers across the area. The deep 500 mb system will cut off and dive into Alabama, backing our mid and upper level flow southerly. The stream of deep moisture won't really arrive until late in the day and I've had to back off PoPs especially across the eastern half of the forecast area. Forecast PoPs range from 80 percent west of I-95 to 40-50 percent along the South Carolina beaches with average inland QPF of 0.25 to 0.50 inches. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday... Impressive upper low translating from south- central TN to ATL Sunday night while sfc low impinges upon SAV. Coastal warm front will retreat inland possibly leading to odd temperature curve. Rain chances will certainly be increasing but the opportunity for appreciable rainfall will be located to our north near the elevated frontal surface. Far inland zones may get into some heavier rainfall towards the end of Sunday night as it gets captured by the upper low. Most of Monday will a very different story. Not only will the system be occluding just south of Cape Fear but some of the tropical moisture currently in the Bahamas may start getting entrained into the system. SPC painting a marginal severe threat for areas along and east of the track of the low. This is certainly plausible given strong wind fields off the surface though instability will be very hard to come by. By Monday evening the entire area will end up on the cooler side of the cyclone as it finally begins to accelerate northeastward up the coast. Models seem to be coming into agreement that this should start cutting down rainfall intensity over far southern zones possibly including the Grand Strand whilst moisture transport vectors zero in on Cape Fear area as well as into Bladen and Robeson Counties. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 300 PM Saturday...Low pressure will be moving out of the area Tuesday, bringing and end to the rain and gradually clearing skies Tuesday night. Fair weather is expected for the remainder of the long term period. Temperatures Tuesday will be near to slightly below normal with above normal temperatures expected for the rest of the period. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 06Z...Moderate confidence forecast with IFR likely at the start of the period, and possible again late tonight, especially at the NC terminals. Cold front sinking slowly southward has crossed LBT/ILM and will do so at FLO shortly. This front may reach the Myrtles as well before stalling, and any terminals that have FROPA overnight will also experience a wind shift to the NE and at least TEMPO IFR stratus. Cigs have been bouncing a bit upstream, so opted to leave IFR at TEMPO with low-MVFR predominant, but may need AMD's if IFR settles in like the NAM soundings suggest. A few showers are possible north of this front overnight as well, but most rainfall will hold off until daybreak. This front will waver in the vicinity during Sunday, creating a complex ceiling forecast. Terminals that remain north of the front may stay MVFR/IFR all aftn, while those that become south of the boundary will likely lift to VFR. Attm expect only the Myrtles to lift to VFR, with MVFR remaining elsewhere. Additionally, showers and isolated tstms will become increasingly widespread, especially Sunday night, with MVFR and possible IFR in any stronger convection. Winds will fluctuate considerably as well, E/NE 10 kts or less north of the front, and S/SE 10-15 kts south of the boundary. As showers and tstms increase in coverage late in this valid period, even those terminals that reach VFR will drop back to MVFR with cig restrictions. Extended outlook...Periods of MVFR and IFR through early Tuesday in low stratus, showers, and thunderstorms. VFR thereafter. && .MARINE... NEAR TERM /Tonight through Sunday/... As of 845 PM Saturday...Latest obs show S to SW winds of around 15 kts with seas of 3 to 4 ft. Forecast going according to plan, no changes made with the latest update. Previous discussion from this afternoon follows: A cold front currently moving south across southern Virginia will dip into southeastern North Carolina very late tonight, shifting our southwesterly winds to the north. This front will probably make it as far south as the Brunswick County beaches by mid morning Sunday before turning back around and returning just north of Cape Fear during the afternoon. The strongest winds over the next 24 hours are actually occurring now with the strong seabreeze. Winds around 20 knots with gusts as high as 25 knots are occurring within a few miles of the beaches but should decrease this evening. Winds around 15 knots are expected Sunday on both sides of the front, but an intriguing possibility that a surge of 15-20 kt northeast flow might develop north of Cape Fear late Sunday afternoon. SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...Unsettled weather with a more southern solution now well agreed upon between various guidance. With the system moving up the coast winds will be tempered at times and even variable but the broad warm sector should be adequate to yield some advisory-worthy seas within 20 nm of shore. Backing of wind direction pronounced towards the end of the period as the low begins to pull away to the NE. Current indications are that flags may still be needed as the decrease in seas lags, especially off NC waters. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 300 PM Saturday...A complex storm system will continue to move up the coast Tuesday, resulting in diminishing NW winds and subsiding seas though SCA conditions are possible, especially the first half of the day. For the rest of the period, light south to southwest winds are expected with seas 4 ft or less. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...MBB NEAR TERM...REK/JDW SHORT TERM...MBB LONG TERM...RAN AVIATION...JDW MARINE...REK/TRA/MBB/RAN
Hazardous weather outlook, Apr 22, 10:21 PM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1021 PM EDT Sat Apr 22 2017 AMZ250-252-254-256-240230- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1021 PM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory conditions are possible Sunday night through Tuesday. Strong to severe thunderstorms are possible on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-240230- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- 1021 PM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are possible Sunday and again on Monday. Periods of heavy rainfall Sunday and Monday may produce significant ponding or isolated poor drainage/urban flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:50 AM EDT | Small Craft Advisory | ILM | 61 hr | |
| Apr 23, 1:37 PM EDT | Areal Flood Advisory | ILM | Williamsburg | 53 min |
| Apr 23, 2:12 PM EDT | Flash Flood Warning | ILM | Georgetown, Williamsburg | 2 hr |
| Apr 23, 2:32 PM EDT | Special Weather Statement | ILM | Georgetown | 28 min |
| Apr 23, 5:35 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 3 hr |
| Apr 23, 9:17 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 58 min |
Nearby
Flash Flood Watches in South Carolina, 2017Flash Flood Watches in North Carolina, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.